Verify your email address to receive email notifications.

Verification sent. Please check your inbox to verify your address.

Unable to send verification. Please try again later.

  • Q&A with Australian Health Practitioners

    Why does my husband sleep so much when on Cymbalta?

    My husband has been taking Cymbalta 60mg for over 4 weeks now, he sleeps so much during the day, some weeks he's Ok and gets things done but if he has done a little physical work he's stuffed the next few days. He is so deflated, I'm getting tired of his sleeping patterns and his attitude. He says he doesn't know how to feel or think. When will these anti depressants finally kick in?
  • Find a professional to answer your question

  • My research interests include immunology and the mechanisms of amyloid formation. The latter has implications for people who are dealing with Alzheimer's Disease, Parkinson's Disease … View Profile

    Somnolence is a known side-effect of taking Cymbalta, though it does not apply to all people who have been prescribed it.

    Sometimes matching the “right” anti-depressant to the “right” person is a matter of trial and error. I suggest that you encourage your husband to wait for another couple of weeks - if he does not notice an improvement in his mood and less somnolence then going  back to his prescribing doctor, discussing the option of another 
    anti-depressant with him/her, would be a good plan.

    All the best.

  • lane

    HealthShare Member

    Hi, I have personal experience with anti depressants. Agree with the above. I've found that it takes a few months of taking one before noticing it's full effect. I struggled with tiredness too & although depression contributes to this, found out I was very low in Vitamin D & Iron which made it worse. It might be worth getting these checked as tests for Iron stores & Vitamin D are not in a standard blood count. If he's still tired after months, it might be worth asking a Dr to check his adrenal glands & thyroid.
    Hope it gets better.

answer this question

You must be a Health Professional to answer this question. Log in or Sign up .

You may also like these related questions

Ask a health question
Community Contributor

Empowering Australians to make better health choices